MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative crossmatch result of a proficiency sample with anti-human-globulin, anti-igg solidscreen ii when used on tango optimo.The customer reported that tango optimo called the result negative, but when she enlarged the image, the result appeared to be positive.The customer returned neither the supposedly defective product for investigational testing nor the proficiency sample that had caused a false negative test result.Testing in our quality control laboratory is still ongoing.The affected instrument tango optimo was inspected by one of our field-service-engineers.Evaluation of the data is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative crossmatch result of a profiency sample with anti-human-globulin, anti-igg solidscreen ii when used on tango optimo.The customer reported that tango optimo called the result negative, but when she enlarged the image, the result appeared to be positive.The customer reported that the false negative reaction occurred when fy(a) positive proficiency red blood cells were tested with an proficiency sample containing an anti-fy(a).The customer returned neither the supposedly defective product for investigational testing nor the proficiency sample that had caused a false negative test result.Therefore our quality control laboratory tested their retained sample of anti-human-globulin, anti-igg solidscreen ii in crossmatch on tango optimo.For crossmatch testing red blood cells with different antigen constellations, e.G.Fy(a) positive and different samples, including anti-fy(a) were used.All positive and negative reactions were correct.We did not observe any false negative reaction.Our quality control laboratory had also participated in the same proficiency test that the customer complained and had passed.In quality control testing the proficiency sample for crossmatch yielded a clearly positive result on tango optimo.Testing by our quality control laboratory confirmed that the allegedly defective lot of anti-human-globulin, anti-igg solidscreen ii functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected instrument tango optimo was inspected by one of our field-service-engineers.No indication for an instrument malfunction could be identified; the instrument was confirmed to operate within specification.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6310294
Report Number9610824-2017-00006
Device Sequence Number1007895
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG ANTI-IGG, LOT 8608120-02, EXP. 08/19/2017; MLB2, LOT 8615110-00, EXP. 04/04/2018; SOLIDSCREEN II STRIP, LOT 8613040, EXP. 03/25/2018